Facial Itching with Missed Doses of Vilazodone

Main Article Content

Tracy L. Skaer
Amanda C. Helmann
Edith Ward

Abstract

Aims: Our aim is to describe a case of moderate to severe facial itching associated with missed doses of vilazodone.

Presentation of Case: This report concerns a 53-year old woman with systemic lupus erythematosus and major depressive disorder who experienced sporadic episodes of moderate to severe facial itching around her eyes, cheeks, and forehead after she was prescribed vilazodone.

Discussion: Investigation into the potential causes of the reaction determined that it was not consistent with a SLE malar rash, photosensitivity, hydroxychloroquine-induced lichenoid eruption, or menopausal-related dry skin. The facial pruritus did not respond to antihistamine pharmacotherapy. Symptoms always recurred following missed doses and resolved immediately within 90 minutes after taking the vilazodone. Full compliance with vilazodone has eliminated any further facial itching symptoms.

Conclusion: The authors conclude that vilazodone is the most likely source of the intense pruritus. The reaction occurred consistently after missed doses of the medication and other potential causes were ruled out. This case provides important evidence for health care practitioners to utilize when monitoring and educating of their patients about vilazodone.

Keywords:
Vilazodone, facial itching, withdrawal symptom, nonadherence, treatment emergent adverse effect.

Article Details

How to Cite
Skaer, T. L., C. Helmann, A., & Ward, E. (2016). Facial Itching with Missed Doses of Vilazodone. International Journal of Medical and Pharmaceutical Case Reports, 7(3), 1-5. https://doi.org/10.9734/IJMPCR/2016/25831
Section
Case Report